Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 99, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 31, 2025, 5:27 PM CDT for Gillespie County, Kendall County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2025, 5:27 PM CDT (22:27 UTC)
- Expired
- Aug 31, 2025, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Gillespie County, TX, Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 71 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 6:43 PM CDT | FLASH FLOOD | 4 Wnw Kendalia, TX | Fire department is closing RM 473 at Sheps Creek west of Kendalia. There is 4.5 feet of water over the road and it is still rising. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 76 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1103 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
600
WGUS54 KEWX 312227
FFWEWX
TXC171-259-010130-
/O.NEW.KEWX.FF.W.0099.250831T2227Z-250901T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
527 PM CDT Sun Aug 31 2025
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Southeastern Gillespie County in south central Texas...
Northeastern Kendall County in south central Texas...
* Until 830 PM CDT.
* At 527 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3.5 inches of
rain have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Sisterdale and Farm to Market Road 1888.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3019 9863 3014 9859 3010 9855 3009 9854
3007 9853 3004 9850 3003 9849 2993 9862
3002 9880 3013 9881 3019 9873
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
PLATT1 follow-up statement
090
WGUS74 KEWX 312349
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
649 PM CDT Sun Aug 31 2025
TXC171-259-010130-
/O.CON.KEWX.FF.W.0099.000000T0000Z-250901T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gillespie TX-Kendall TX-
649 PM CDT Sun Aug 31 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT THIS
EVENING FOR SOUTHEASTERN GILLESPIE AND NORTHEASTERN KENDALL
COUNTIES...
At 649 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 3.5 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Sisterdale and Farm to Market Road 1888.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3019 9863 3014 9859 3010 9855 3009 9854
3007 9853 3004 9850 3003 9849 2993 9862
3002 9880 3013 9881 3019 9873
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
PLATTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 2:47 PM CDT, 2 hours 40 minutes earlier. Its key messages:
- Locally heavy rain possible across most areas of south central Texas Sunday afternoon into Monday. Localized flooding possible.
- A Flood Watch is in effect for most of south central Texas noon Sunday through noon Monday.
- We dry out through the week with rain chances returning next weekend
Area forecast discussion, Aug 31, 2:47 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 247 PM CDT Sun Aug 31 2025 .UPDATE... Flood Watch remains in effect until noon Monday. We are seeing an outflow boundary push through the area and so far we are not seeing many showers and storms form before it. Currently it has made it past New Braunfels and continues moving south down the I-35 Corridor. Most areas behind this boundary are likely to not see as much heavy rain potential as the airmass behind it stabilizes including Williamson, Burnett, and Lee counties. We now expect areas ahead of the boundary to still see heavy rainfall as instability remains which includes the Edwards Plateau and Western Hill Country and any areas south. && .KEY MESSAGES... - Locally heavy rain possible across most areas of south central Texas Sunday afternoon into Monday. Localized flooding possible. - A Flood Watch is in effect for most of south central Texas noon Sunday through noon Monday. - We dry out through the week with rain chances returning next weekend && .SHORT TERM (THROUGH MONDAY NIGHT)... Current radar imagery as of noon today shows showers and some storms backbuilding off a frontal boundary thats off a main complex near college station that continues to slide to the south and east. Meanwhile the frontal boundary continues to slide south across the area. Expect showers and storms to erupt off this boundary as it continues its crawl across the area. PWATs sitting anywhere from 1.7 up to 2 inches will make for any storms to be very efficient rainfall producers ahead of the front. As such a flood watch remains in effect for all our counties except Maverick and Dimmit counties until noon tomorrow. Widespread 1 to 2 inches with pockets of 3 to 5 inches and isolated spots up to 8 inches of rainfall is possible anywhere in the watch area. It's still too difficult to pinpoint just where exactly the heaviest rainfall will occur as we are expecting several rounds of rainfall through Monday as the front stalls over the area and continues igniting showers and storms. WPC has expanded their level 2 of 4 risk (Slight) for excessive rainfall for today into tomorrow morning for almost our entire area except southern Maverick and Dimmit counties and keeps us in a level 1 of 4 risk (Marginal) for the entire area for Monday into Tuesday. Looking at latest guidance, most depict this first round to continue pushing off to the east mainly affecting northern areas of the CWA including the Austin Metro. We should see more storms fire along the boundary this evening as they slowly move from the hill country into the I-35 Corridor. Some model guidance shows yet another round of storms and possible heavy rain forming overnight and continuing into monday morning. Time will tell with what happens but locally heavy rainfall and strong gusty winds from 40-50mph will be possible in any of the stronger storms. Remember to stay weather aware and closely monitor weather conditions throughout this holiday weekend. Temperatures will be cooler in areas that remain in the cloud cover and rain with most seeing mid to upper 80s today with low 90s for Monday. && .LONG TERM (TUESDAY THROUGH SUNDAY)... Dry weather returns on Tuesday and remains through Friday. Rain chances return just in time for next weekend as we could see moisture from a tropical system or a disturbance move over mexico and impact our area however its far too early for any specifics at this time. Temperatures will be a slightly below normal values for most locations on Tuesday with a slow warming trend forecast for the rest of the work week. && .AVIATION (20Z SUNDAY THROUGH TUESDAY)... A low confidence forecast on placement and timing of showers and convection in the TAF area as a front continues to make southward progress. While there is some ongoing shower and isolated embedded storm activity north, closer to KAUS, the atmosphere seems to be be stabilizing in wake of the boundary. Farther to the west/southwest where the temperatures are a bit warmer and the atmosphere is more unstable, there could be additional separate rounds, with a focus both this afternoon and once more overnight. KDRT could be the TAF site with the potential most impacts, followed by KSAT and KSSF. Otherwise, expect for a mix of VFR and MVFR conditions during the period with low and mid-level clouds. Winds will be generally light with the winds shifting more north/northeast behind the boundary. Otherwise, anticipate variable directions. Within or near any showers or storms, gusts could be higher to around 25 kts. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 90 72 95 / 30 40 10 0 Austin Bergstrom Intl Airport 73 89 71 94 / 40 40 10 10 New Braunfels Muni Airport 73 91 71 96 / 60 50 20 10 Burnet Muni Airport 71 86 69 91 / 30 40 10 0 Del Rio Intl Airport 76 90 74 96 / 70 80 30 10 Georgetown Muni Airport 72 88 69 93 / 30 40 10 0 Hondo Muni Airport 72 90 71 95 / 60 60 20 10 San Marcos Muni Airport 72 90 71 96 / 50 50 10 10 La Grange - Fayette Regional 73 89 72 93 / 40 50 10 10 San Antonio Intl Airport 74 91 74 95 / 60 60 20 10 Stinson Muni Airport 76 92 75 96 / 60 60 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday morning for Atascosa-Bandera- Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Edwards- Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall- Kerr-Kinney-Lavaca-Lee-Llano-Medina-Real-Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala. && UPDATE... SHORT TERM...Magnussen LONG TERM...Magnussen AVIATION...62
In the hours before
Special weather statement, Aug 31, 4:19 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
419 PM CDT Sun Aug 31 2025
TXZ188>190-312200-
Blanco TX-Gillespie TX-Kendall TX-
419 PM CDT Sun Aug 31 2025
...A strong thunderstorm will impact portions of west central Blanco,
southeastern Gillespie and northern Kendall Counties through 500 PM
CDT...
At 419 PM CDT, Doppler radar was tracking a strong thunderstorm over
Old Tunnel State Park, or 11 miles northeast of Comfort, moving east
at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stonewall, Sisterdale, Flugrath, Blumenthal, Luckenbach, Cain City,
Old Tunnel State Park, Albert, Grapetown, Rocky Hill, Bankersmith,
and Crown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3006 9892 3025 9883 3017 9843 2985 9863
TIME...MOT...LOC 2119Z 291DEG 13KT 3010 9879
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TranThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:09 PM CDT | Areal Flood Advisory | EWX | Blanco | 3 hr |
| Aug 30, 10:08 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Aug 31, 12:51 AM CDT | Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 38 hr |
| Aug 31, 3:26 PM CDT | Areal Flood Advisory | EWX | Gillespie, Llano | 3 hr |
| Aug 31, 4:19 PM CDT | Special Weather Statement | EWX | Kendall | 41 min |
| Aug 31, 4:44 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Hays, Kendall | 61 min |
| Aug 31, 5:52 PM CDT | Special Weather Statement | EWX | Comal | 38 min |
| Aug 31, 6:18 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Aug 31, 6:58 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.